Hail, Fremont
- When
- June 10, 6:12 AM MST
- Where
- Fremont County, Crowheart
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.317, -109.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 10, 2:29 AM MST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 329 AM MDT THU JUN 10 2004 .TODAY THROUGH SATURDAY NIGHT... UPPER LEVEL LOW PRESSURE TROUGH TO MOVE THROUGH WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. MAIN CYCLONIC CIRCULATION CENTER WILL MOVE NORTH OF THE AREA ACROSS MONTANA. THIS WILL PRODUCE STRONG CHINOOK WINDS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY IN CENTRAL AND SOUTHERN WYOMING. DOWNSLOPE DRYING AND DOWNWARD MOTION IN THE LOWER LEVELS WILL LIMIT CONVECTION EAST OF THE DIVIDE. UPSLOPE WEST FLOW WEST OF THE DIVIDE WILL KEEP MOISTURE PUSHED UP AGAINST WEST SLOPES OF MOUNTAINS WITH AN UNSTABLE AIR MASS AND STRONG UPPER LEVEL DYNAMICS SUPPORTING VERY HIGH PROBABILITY OF PRECIPITATION IN THE WEST...AND ESPECIALLY THE NORTHWEST CLOSER TO THE COLD POOL ALOFT ASSOCIATED WITH THE CUT OFF CIRCULATION OVER MONTANA. SOUTH AND CENTRAL WILL BE CLOSE TO HIGH WIND CRITERIA BUT THINK WINDS WILL REMAIN BELOW CRITERIA WITH SUSTAINED 30 MPH WITH GUSTS AROUND 50 POSSIBLE. MAY SEE ISOLATED AREAS EXCEED THESE SPEEDS FOR SHORT DURATIONS. UPPER LEVEL DYNAMICS WILL BE STRONG ENOUGH EAST OF THE DIVIDE TO PRODUCE A FEW THUNDERSTORMS EVEN WITH UNFAVORABLE LOW LEVEL CONDITIONS BUT SHOULD NOT SEE MORE THAN A 20 PERCENT COVERAGE. AS UPPER LOW MOVES WEST INTO THE DAKOTAS ON FRIDAY...STRONG NORTHWEST FLOW ALOFT WILL BE OVER THE FORECAST AREA. MOISTURE WILL SIGNIFICANTLY DECREASE BUT SHOULD STILL SUPPORT SHOWER ACTIVITY AND ONE OR TWO THUNDERSTORMS OVER THE NORTHERN MOUNTAINS. COLD AIR ADVECTION WILL KEEP HIGHS ON THE COOL SIDE WITH THE WESTERN VALLEYS MAY SEE SOME FREEZING TEMPERATURES FRIDAY NIGHT. EAST OF THE DIVIDE SHOULD KEEP ENOUGH WIND FRIDAY NIGHT TO KEEP FROM HAVING A FREEZE. SATURDAY AND SATURDAY NIGHT WEAK UPPER LEVEL RIDING OCCURS OVER THE AREA WITH ZONAL FLOW. MOISTURE WILL BE VERY LIMITED BUT WESTERN MOUNTAINS MAY SEE SOME ISOLATED SHOWERS. CONTINUED DOWNSLOPE FLOW EAST OF THE DIVIDE ALONG WITH RISING HEIGHTS ASSOCIATED WITH WEAK RIDGING WILL WARM TEMPERATURES SATURDAY AND SATURDAY NIGHT. OVERALL TEMPERATURES WILL START OUT UNSEASONABLY COOL AND WARM TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL BY SATURDAY. .SUNDAY THROUGH WEDNESDAY... SUNDAY STARTS OFF WITH NEAR NORMAL TEMPERATURES AND AN ISOLATED CHANCE OF SHOWERS AND THUNDERSTORMS IN SE WY. TREND CONTINUES INTO MONDAY WITH WEAK NORTHWESTERLY FLOW OVER MUCH OF THE AREA AND INSTABILITY IN SE. MODELS ARE CONSISTENT WITH NORTHWESTERLY UPPER LEVEL FLOW FOR THE FIRST COUPLE DAYS OF THE WEEK AS THE PREVIOUS UPPER LEVEL LOW MOVES OFF INTO THE NORTHERN PLAINS. PRIOR GFS RUN WANTED TO THEN BRING IN SOME WEAK ENERGY TO DESTABILIZE THINGS ON WED...BUT THEN BUILD IN A SHARP RIDGE THU AND FRI WHICH WOULD PUSH TEMPS INTO THE UPPER 90S. LUCKILY...THE LATEST RUN BACKS OFF ON THE STRENGTH OF THE RIDGE AND MOVES IT FURTHER WEST...WHICH ALLOWS A SURFACE HIGH TO BUILD TO OUR NORTHEAST WED TO FRI AND BRING IN COOLER AIR IN NORTHEASTERLY FLOW. IN ADDITION...GFS BRINGS IN MOISTURE FROM THE SOUTHEAST. PATTERN LOOKS SOMEWHAT SIMILAR TO WHAT WEVE HAD RECENTLY...BUT WITHOUT THE STRONG LOW TO THE WEST TO BRING IN DRY SOUTHERLY AIR. HAVE MODIFIED FORECAST TO MENTION ISOLATED THUNDERSTORMS WED AND THU AS WELL AS COOL THINGS A BIT FOR THE MIDDLE PART OF THE WEEK. CONFIDENCE IN FORECAST FOR EXTENDED IS SLIGHTLY LOWER THAN NORMAL GIVEN INCONSISTENT MODEL RUNS AS WELL AS PATTERN TYPE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/MCDONALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 538 AM MDT THU JUN 10 2004 WYZ001>020-022>030-111100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 538 AM MDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS WITH SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN MOUNTAINS AND VALLEYS. HEAVY RAIN MAY CAUSE LOCAL FLOODING WHILE ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE UP TO ONE INCH HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. EAST OF THE CONTINENTAL DIVIDE WIDESPREAD STRONG WINDS OF 30 T0 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS SWEETWATER...SOUTHERN FREMONT AND WESTERN AND SOUTHERN NATRONA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS CAN BE EXPECTED OVER THE NORTHERN MOUNTAINS ON FRIDAY. WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTH AND CENTRAL AREAS. NO SIGNIFICANT WEATHER IS EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. C.BAKER/MCDONALD
The Riverton/Lander radar (KRIW), 64 km away, was scanning. The volume nearest the first event began at 13:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406553.